Allergies

Allergic Reaction to Amoxicillin

Amoxicillin is an antibiotic belonging to the group of penicillin drugs. This is primarily used to treat bacterial infections like gonorrhea, bladder infection, pneumonia, ear infection and so on. This inhibits the formation of bacteria wall. Like other medications, even drugs of penicillin group have some side effects in some people. Side effects of amoxicillin can be allergic and non allergic too. Both adults and children experience allergic reaction to amoxicillin. Let us know how to treat

allergic reaction to amoxicillin

.

How to Treat an Allergic Reaction to Amoxicillin?

The severity and nature of the signs and symptoms determine how to treat an allergic reaction to amoxicillin. Following are some treatment options for allergic reactions:

  • First identify the signs and symptoms which are commonin people allergic to amoxicillin and other drugs of penicillin group. Symptoms may range from rashes, hives and swelling of lips to severe life threatening symptoms of anaphylaxis. Reaction of anaphylaxis include dizziness, rapid heartbeat and difficulty in breathing.
  • If you’re experiencing any allergic symptoms of amoxicillin, stop taking it. Even you experience mild symptoms, you stop using it. Consult the physician immediately about stopping amoxicillin. It is must that your physician is aware of its reaction and prescribes a different antibiotic for treating the initial reaction.
  • Take an over the counter antihistamine medication such as Benadryl to treat the itching caused by the rashes or hives. Use antihistamines as prescribed by the health care provider. For reactions on skin, use topical antihistamines. Avoid fabrics which cause irritation, cool baths and control perspiration to calm down the rashes or hives.
  • If you or a member of your family exhibit the symptoms of an anaphylactic reaction which is associated with amoxicillin, get immediate medical attention. In many cases, an epinepherine shot helps in reducing the allergic reactions. If you’re experiencing anaphylactic reaction due to amoxicillin, seek immediate medical attention to control the situation.

Leave a reply

Your email address will not be published. Required fields are marked *